Alert archive / Colorado / Flash Flood Warnings in 2009
Flash Flood Warning 5, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood warning at Jul 25, 2009, 8:36 PM MDT for Baca County, Las Animas County, Colorado. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2009, 8:36 PM MDT (02:36 UTC)
- Expired
- Jul 26, 2009, 2:30 AM MDT
- In force
- 6 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Baca County, CO, Las Animas County, CO
The radar
The Pueblo radar (KPUX), 142 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.6 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 779 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1294 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KPUB 260236 FFWPUB COC009-071-260830- /O.NEW.KPUB.FF.W.0005.090726T0236Z-090726T0830Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PUEBLO CO 836 PM MDT SAT JUL 25 2009 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN BACA COUNTY IN SOUTHEAST COLORADO... EASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... * UNTIL 230 AM MDT * AT 831 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PRITCHETT...CAMPO AND KIM. DOPPLER RADAR ESTIMATES THAT RAIN TOTALS OF 1 TO 3 INCHES HAVE OCCURRED OVER SECTIONS OF SOUTHERN AND EASTERN LAS ANIMAS COUNTY AS WELL AS WESTERN PORTIONS OF BACA COUNTY. ADDITIONAL RAINFALL OF 1 TO 3 INCHES IS ANTICIPATED OVER THIS AREA THROUGH MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO TO HIGHER GROUND IMMEDIATELY. PEOPLE ALONG CREEKS AND DRAINAGE AREAS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATER OR STILL WATER OF UNKNOWN DEPTH ON FOOT OR BY VEHICLE. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE...AND 2 FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF YOU DRIVE INTO WATER THAT IS TOO DEEP...BACK UP. IF YOU ENCOUNTER A ROAD BARRIER IN FRONT OF WATER ON THE ROAD...TURN AROUND...DONT DROWN. && LAT...LON 3764 10369 3764 10305 3699 10228 3698 10386 $$
3 follow-up statements
000 WGUS75 KPUB 260339 FFSPUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 939 PM MDT SAT JUL 25 2009 COC009-071-260830- /O.CON.KPUB.FF.W.0005.000000T0000Z-090726T0830Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BACA CO-LAS ANIMAS CO- 939 PM MDT SAT JUL 25 2009 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM MDT FOR EASTERN LAS ANIMAS AND WESTERN BACA COUNTIES... AT 931 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING. THESE CLUSTERS OF THUNDERSTORMS WERE LOCATED 17 MILES NORTHWEST OF PRITCHETT...OR 25 MILES NORTHWEST OF SPRINGFIELD...MOVING NORTH AT 5 MPH. THESE THUNDERSTORMS WITH EXCESSIVE RAIN ARE PROJECTED TO REMAIN OVER MAINLY RURAL AREAS OF EASTERN LAS ANIMAS AND WESTERN BACA COUNTIES. DOPPLER RADAR ESTIMATES THAT RAIN TOTALS OF 2 TO 4 INCHES HAVE OCCURRED OVER EASTERN PORTIONS OF LAS ANIMAS AND WESTERN PORTIONS OF BACA COUNTY THIS EVENING. ADDITIONAL RAINFALL OF 1 TO 2 INCHES IS EXPECTED OVER THE FLASH FLOOD WARNING AREA THROUGH MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO TO HIGHER GROUND IMMEDIATELY. PEOPLE ALONG CREEKS AND DRAINAGE AREAS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATER OR STILL WATER OF UNKNOWN DEPTH ON FOOT OR BY VEHICLE. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE...AND 2 FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF YOU DRIVE INTO WATER THAT IS TOO DEEP...BACK UP. IF YOU ENCOUNTER A ROAD BARRIER IN FRONT OF WATER ON THE ROAD...TURN AROUND...DONT DROWN. && LAT...LON 3699 10228 3698 10386 3764 10369 3764 10305 $$
000 WGUS75 KPUB 260625 FFSPUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1225 AM MDT SUN JUL 26 2009 COC009-071-260830- /O.CON.KPUB.FF.W.0005.000000T0000Z-090726T0830Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BACA CO-LAS ANIMAS CO- 1225 AM MDT SUN JUL 26 2009 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM MDT FOR EASTERN LAS ANIMAS AND WESTERN BACA COUNTIES... AT 1219 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING. DOPPLER RADAR INDICATES 2 TO 4 INCHES OF RAIN HAVE FALLEN OVER THE WARNED AREA. RAINFALL RATES OF UP TO AN INCH AN HOUR ARE STILL OCCURRING OVER WESTERN BACA COUNTY. SMALL STREAMS AND ARROYOS WILL BE SUSCEPTIBLE TO RAPID RISES.. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO TO HIGHER GROUND IMMEDIATELY. PEOPLE ALONG CREEKS AND DRAINAGE AREAS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATER OR STILL WATER OF UNKNOWN DEPTH ON FOOT OR BY VEHICLE. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE...AND 2 FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF YOU DRIVE INTO WATER THAT IS TOO DEEP...BACK UP. IF YOU ENCOUNTER A ROAD BARRIER IN FRONT OF WATER ON THE ROAD...TURN AROUND...DONT DROWN. && LAT...LON 3699 10228 3698 10386 3764 10369 3764 10305 $$ SR
000 WGUS75 KPUB 260821 FFSPUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 221 AM MDT SUN JUL 26 2009 COC009-071-260831- /O.EXP.KPUB.FF.W.0005.000000T0000Z-090726T0830Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BACA CO-LAS ANIMAS CO- 221 AM MDT SUN JUL 26 2009 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 230 AM MDT FOR EASTERN LAS ANIMAS AND WESTERN BACA COUNTIES... LAT...LON 3699 10228 3698 10386 3764 10369 3764 10305 $$ SR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 2:47 PM MDT, 5 hours 49 minutes earlier.
Area forecast discussion, Jul 25, 2:47 PM MDT, 5 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 247 PM MDT SAT JUL 25 2009 .SHORT TERM... (TONIGHT AND SUNDAY) ...POTENTIAL FOR SEVERE THUNDERSTORMS RAMPING UP DURING THE SHORT TERM... APPEARS TO BE A COUPLE SHORTWAVES EMBEDDED IN MOISTURE PLUME OUT WEST. THE FIRST MORE EVIDENT FEATURE IS MOVING INTO NW CO/SW WY AND IS LIKELY RESPONSIBLE FOR THE SHOWERS ACROSS NRN PORTIONS OF THE STATE EARLIER THIS MORNING. ANOTHER WEAK FEATURE APPEARS TO BE MOVING INTO THE 4 CORNERS REGION AND IS BEGINNING TO FIRE OFF THUNDERSTORMS ACROSS SOUTHWEST PORTIONS OF THE STATE AS OF 18Z. MEANWHILE...SFC COLD FRONT HAS ALREADY PUSHED INTO NE NM. DEW POINTS BEHIND THE FRONT RANGE FROM THE LOWER 50S ALONG THE I-25 CORRIDOR TO THE MID/UPPER 50S NEAR THE CO/KS BORDER. WITH THE APPROACHING SHORTWAVE/S...EXPECT SCATTERED THUNDERSTORMS TO BEGIN ACROSS THE MOUNTAINS BY EARLY AFTERNOON...THEN MOVE INTO THE ADJACENT PLAINS DURING THE LATE AFTERNOON/EVENING. FARTHER EAST...CAP MAY HINDER CONVECTION THROUGH MUCH OF THE AFTN...HOWEVER AS FORCING MOVES IN ALOFT LATER THIS EVENING...EXPECT SCT TSTORMS TO SPREAD EASTWARD ACROSS THE PLAINS. AMOUNT OF LOW LVL MOISTURE WILL BE KEY TO AMOUNT OF CAPE PRESENT THIS AFTN. LOWER TO MID 50 SHOULD YIELD AROUND 1000-1500 J/KG MAINLY ALONG AND EAST OF THE SOUTHEAST MOUNTAINS. DEEP LAYER SHEARS ARE PROGGED TO BE AROUND 30-35 KTS IN THE AFTN WHICH IS MARGINAL FOR SEVERE STORMS. AGREE WITH PREVIOUS THINKING THAT WHILE CONVECTION TODAY WILL BE ON THE UPSWING...SEVERE CHANCES STILL LOOK MORE LIMITED IN COVERAGE. HOWEVER...ONE OR TWO SEVERE STORMS NOT OUT OF THE QUESTION...WITH PIKES PEAK REGION...EASTERN MTS...AND LOCATIONS ALONG THE SRN BORDER NEAR THE FRONTAL BOUNDARY MOST UNDER THE GUN. BOTH GFS/NAM DEVELOP AN MCS ACROSS SOUTHEAST COLORADO OVERNIGHT...WITH NAM KEEPING MOST OF THE CONVECTION PINNED UP ALONG THE SOUTHEAST MOUNTAINS AND ALONG THE FRONT TO THE SOUTH. GFS IS FARTHER NORTH AND SEEMS TO BE KEYING MORE ON UPPER LEVEL ENERGY MOVING ACROSS THE AREA OVERNIGHT. THINK REALITY WILL BE A COUPLE DIFFERENT THUNDERSTORM CLUSTERS WHICH WILL DEVELOP ALONG THE MOUNTAINS AND MOVE INTO THE SOUTHEAST PLAINS. FOR THIS REASON WILL HANG ON TO AT LEAST SCATTERED POPS FOR THE EASTERN MOUNTAINS/ADJACENT PLAINS (HIGHEST POPS ACROSS SOUTHERN AREAS) THROUGH THE EVENING...THEN ACROSS THE SOUTHERN BORDER AREAS OVERNIGHT WITH MORE ISOLATED COVERAGE ELSEWHERE. SUNDAY LOOKS LIKE THE MORE TYPICAL DAY TWO SEVERE EVENT...WITH UPSLOPE FLOW CONTINUING ACROSS THE PLAINS...KEEPING DEW POINTS IN THE 50S TO NEAR 60 ALONG THE EASTERN BORDER. ANOTHER ROUND OF SHORTWAVE ENERGY WILL BE MOVING ACROSS THE AREA...WITH ONSET OF THUNDERSTORMS EARLIER THAN TODAY GIVEN EARLIER TIMING TO APPROACHING SHORTWAVES EMBEDDED IN MOISTURE PLUME ALOFT. CAPES WILL PROBABLY RANGE FROM 1000-1500 J/KG ONCE AGAIN. DEEP LAYER SHEARS LOOK A LITTLE BETTER...AROUND 35-40 KTS...SUFFICIENT FOR SUPERCELL THUNDERSTORMS. THINK MAIN THREAT WITH THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. HIGHER PRECIPITABLE WATERS TOMORROW ALSO POINT TO A HEAVY RAIN THREAT WITH LOCALIZED FLASH FLOODING POSSIBLE. WILL INTRODUCE SEVERE THUNDERSTORMS EAST OF THE MOUNTAINS INTO THE GRIDS FOR SUNDAY GIVEN ALL THE ABOVE PARAMETERS. EVEN THE WESTERN MTS/SAN LUIS VALLEY WILL SEE SOME INCREASE IN LOW LEVEL MOISTURE TONIGHT INTO SUNDAY WITH TDS INCREASING INTO THE 40S. SO EVEN OUT WEST A STRONG STORM OR TWO WILL BE POSSIBLE. -KT .LONG TERM... (SUNDAY NIGHT THROUGH SATURDAY) LONG TERM CONCERNS INCLUDE COVERAGE AND STRENGTH OF CONVECTION ALONG WITH TIMING OF BOUNDARIES MOVING ACROSS THE STATE THROUGH THE PERIOD. SUNDAY NIGHT-TUESDAY NIGHT...MODELS CONTINUE TO INDICATE MINOR DISTURBANCES EMBEDDED IN THE WEAK TO MODERATE WEST TO NORTHWEST FLOW ACROSS THE REGION SUNDAY NIGHT ALONG WITH A STRONGER SHORT WAVE DIVING ACROSS THE NORTHERN GREAT BASIN AND INTO WESTERN WYOMING EARLY MONDAY MORNING. LATEST MODELS CONTINUE TO DIG NORTHERN ROCKIES SHORT WAVE AND ASSOCIATED FRONT INTO THE NORTHERN AND CENTRAL HIGH PLAINS THROUGH THE DAY TUESDAY...THOUGH DIFFER ON TIMING WITH THE 25/12Z NAM AROUND 12 HOURS SLOWER SLIDING FRONT ACROSS THE SOUTHEAST PLAINS THAN THE GFS FRONT WHICH BRINGS FRONT ACROSS THE PLAINS BETWEEN 06Z AND 12Z LATE MONDAY NIGHT AND EARLY TUESDAY MORNING. CURRENTLY LEANING TOWARDS THE GFS SOLUTION AND HAVE TRENDED FORECAST TO MATCH. AT ANY RATE...WITH HAVE KEPT HIGH SCATTERED POPS ACROSS THE AREA SUNDAY EVENING WITH ENOUGH SHEAR AND LOW LEVEL MOISTURE IN PLACE TO KEEP A THREAT OF SEVERE STORMS PRODUCING LARGE HAIL ONGOING ACROSS THE EASTERN MTS THROUGH THE I-25 CORRIDOR. MODELS INDICATING THE POTENTIAL FOR ELEVATED CONVECTION ACROSS THE FAR EASTERN PLAINS LATE SUNDAY NIGHT WITH DEVELOPING WAA AS H7 FLOW BECOMES MORE WESTERLY AHEAD OF WESTERN WYOMING WAVE. WITH AMPLE AVAILABLE MOISTURE AND MINOR DISTURBANCES EMBEDDED WITHIN THE WESTERLY FLOW ALOFT...HAVE INCREASED POPS TO SCATTERED ONCE AGAIN ACROSS THE HIGHER TERRAIN AND I-25 CORRIDOR FOR MONDAY. MODELS HINTING AT LOW LEVEL MOISTURE MIXING OUT SLIGHTLY ACROSS THE PLAINS WITH PREFRONTAL TROUGH ACROSS THE FAR EASTERN PLAINS...THOUGH STILL LOOKS TO BE ENOUGH CAPE AND SHEAR FOR ISOLATED SEVERE STORMS ONCE AGAIN. HAVE INCREASED POPS TO SCATTERED ACROSS THE PLAINS MONDAY NIGHT WITH CONVECTION ALONG AND BEHIND THE FRONT. SCATTERED CONVECTION EXPECTED ONCE AGAIN ACROSS THE HIGH TERRAIN ON TUESDAY THOUGH WITH COOL UPSLOPE PROGGED ACROSS THE PLAINS...IT MAY BE TOO STABLE FOR STORMS ACROSS THE PLAINS...THOUGH HAVE KEPT CURRENT CHANCE POPS IN TACT FOR NOW. WEDNESDAY-THURSDAY...MODERATE NORTHWEST FLOW ALOFT PROGGED TO CONTINUE ACROSS THE REGION WITH ANOTHER STRONG SHORT WAVE AND ASSOCIATED FRONT PROGGED TO DIVE ACROSS THE NORTHERN ROCKIES THROUGH THE HIGH PLAINS WEDNESDAY AFTERNOON THROUGH EARLY THURSDAY MORNING WITH MOIST UPSLOPE FLOW RETURNING ACROSS THE PLAINS THURSDAY AFTERNOON. WITH CONTINUED MINOR DISTURBANCES AND AVAILABLE MOISTURE PROGGED WITHIN THE FLOW ALOFT...WILL KEEP CHANCE POPS IN FORECAST FOR MOST OF THE AREA WEDNESDAY AND THURSDAY. FRIDAY-SATURDAY...LATEST GFS INDICATING A WARMING AND DRYING TREND THROUGH THIS PERIOD AS UPPER RIDGING PUSHES BACK INTO THE DESERT SOUTHWEST AND GREAT BASIN REGION FRIDAY AND INTO WESTERN COLORADO SATURDAY. THE 25/12Z ECMWF HOWEVER HOLDS OFF ON THE WARMING TREND UNTIL EARLY NEXT WEEK WITH ANOTHER EMBEDDED SHORT WAVE AND FRONT DIGGING ACROSS THE NORTHERN ROCKIES AND ACROSS EASTERN COLORADO ON SATURDAY. FOR NOW...HAVE TRENDED TOWARD THE WARMER AND DRIER GFS. -MW && .AVIATION... SCATTERED THUNDERSTORMS ARE EXPECTED AT THE TAF SITES THIS EVENING WITH VFR TO BRIEF MVFR CIGS. LOCALLY HEAVY RAINFALL AND ERRATIC GUSTY WINDS WILL BE THE PRIMARY THREAT...BUT A FEW OF THE STRONGER STORMS COULD PRODUCE SOME HAIL UP TO 1 INCH IN DIAMETER ALONG WITH WIND GUSTS TO NEAR 60 MPH. THUNDERSTORMS WILL LINGER THROUGH THE EVENING AND INTO THE OVERNIGHT HOURS AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA. COVERAGE OF THUNDERSTORMS WILL DECREASE AFTER 06Z FOR THE KCOS AND KPUB TAF SITES. STILL NOT SEEING A STRONG SIGNAL THAT WIDESPREAD STRATUS MAY DEVELOP ACROSS THE PLAINS...SO PLAN TO KEEP MENTION OF STRATUS OUT OF THE TAFS FOR NOW. THOUGH IF A STRONG EASTERLY PUSH OF MOISTURE FROM THUNDERSTORM OUTFLOW MOVES INTO THE AREA THERE IS A SMALL CHANCE FOR SOME STRATUS DEVELOPMENT. LATER SHIFTS WILL CONTINUE TO MONITOR THIS POTENTIAL. STRONG TO SEVERE THUNDERSTORMS WILL BE MORE LIKELY ON SUNDAY FOR ALL THE TAF SITES...BUT ESPECIALLY KCOS AND KPUB. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT ALONG WITH MVFR TO IFR CIGS AND LOCALLY HEAVY RAINFALL. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 31/23
Hazardous weather outlook, Jul 25, 7:07 AM MDT, 13 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 707 AM MDT SAT JUL 25 2009 COZ058>089-093>099-261315- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 707 AM MDT SAT JUL 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE MORE NUMEROUS ACROSS THE REGION TODAY...ESPECIALLY IN THE MOUNTAINS AND ALONG THE I-25 CORRIDOR. A FEW OF THESE STORMS...ESPECIALLY ALONG THE EAST FACING SLOPES OF THE SOUTHERN MOUNTAINS AND I-25 CORRIDOR...MAY BECOME MARGINALLY SEVERE AND PRODUCE HAIL UP TO 1 INCH IN DIAMETER AND WIND GUSTS TO 60 MPH. ALL STORMS TODAY WILL BE CAPABLE OF PRODUCING DEADLY CLOUD TO GROUND LIGHTNING. THE LARGER STORMS WILL BE CAPABLE OF PERIODS OF HEAVY RAIN. STORMS MAY LAST WELL INTO THE NIGHT OVER THE EASTERN PLAINS AS A DISTURBANCE ALOFT MOVES ACROSS THE PLAINS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH EASTERN COLORADO ON SUNDAY...LEADING TO A HEIGHTENED RISK OF SEVERE WEATHER OVER MUCH OF SOUTHEAST COLORADO. THE GREATEST THREAT WILL BE ALONG AND EAST OF INTERSTATE 25. THREATS WILL INCLUDE HAIL UP TO 2 INCHES DIAMETER...WIND GUSTS IN EXCESS OF 60 MPH...AND POSSIBLY AN ISOLATED TORNADO. THE THREAT FOR SEVER THUNDERSTORMS WILL CONTINUE MONDAY AND TUESDAY AS A SECOND STRONGER DISTURBANCE MOVES INTO THE AREA. THE TIMING OF THE DISTURBANCE WILL IMPACT WHEN AND TO WHAT EXTENT SEVERE STORMS MAY IMPACT THE AREA...BUT IT IS EXPECTED THAT THE SUNDAY THROUGH TUESDAY PERIOD WILL BE AN ACTIVE ONE FOR SEVERE WEATHER...AND RESIDENTS SHOULD BE ALERT FOR THE POSSIBILITY OF WATCHES AND WARNINGS BEING ISSUED DURING THIS TIME. THE THREAT FOR SEVERE WEATHER WILL DIMINISH OVER THE WESTERN COUNTIES AND INTERSTATE 25 CORRIDOR WEDNESDAY THROUGH FRIDAY... BUT STRONG THUNDERSTORMS WILL STILL BE POSSIBLE...AND SEVERE STORMS MAY OCCUR FARTHER TO THE EAST DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER 3 PM MDT ACROSS THE EASTERN MOUNTAINS AND PLAINS. 34/44
In the hours before
Special weather statement, Jul 25, 5:10 PM MDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 510 PM MDT SAT JUL 25 2009 COZ072-074-087-088-260030- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- 510 PM MDT SAT JUL 25 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EXTREME NORTHEASTERN COSTILLA COUNTY IN SOUTH CENTRAL COLORADO CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO AT 508 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHEAST OF LA VETA...OR 38 MILES NORTHWEST OF TRINIDAD...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... WALSENBURG. OPEN COUNTRY OF NORTH CENTRAL LAS ANIMAS COUNTY. OPEN COUNTRY OF EASTERN HUERFANO COUNTY. PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, Jul 25, 6:10 PM MDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
610 PM MDT SAT JUL 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLOOD 1 ENE CANON CITY 38.46N 105.21W
07/25/2009 FREMONT CO TRAINED SPOTTER
CITY STREET FLOODING THROUGHOUT CANON CITY.
&&
RMGLocal storm report, Jul 25, 6:20 PM MDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
620 PM MDT SAT JUL 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HEAVY RAIN CANON CITY 38.45N 105.22W
07/25/2009 M0.93 INCH FREMONT CO TRAINED SPOTTER
FELL IN ABOUT 45 MINUTES
&&Local storm report, Jul 25, 6:33 PM MDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
633 PM MDT SAT JUL 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM FLASH FLOOD 5 ESE FORT GARLAND 37.40N 105.35W
07/25/2009 COSTILLA CO TRAINED SPOTTER
HEAVY RAIN PRODUCED MUDLIDES ALONG AND NEAR THE WEST SIDE
OF LA VETA PASS ON US HIGHWAY 160...CLOSED HIGHWAY.
&&
RMGLocal storm report, Jul 25, 6:35 PM MDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
635 PM MDT SAT JUL 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM FLASH FLOOD 5 ESE FORT GARLAND 37.40N 105.35W
07/25/2009 COSTILLA CO TRAINED SPOTTER
HEAVY RAIN PRODUCED MUDSLIDES ALONG AND NEAR THE WEST
SIDE OF LA VETA PASS ON US HIGHWAY 160...CLOSED HIGHWAY.
&&
RMGSpecial weather statement, Jul 25, 7:27 PM MDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 727 PM MDT SAT JUL 25 2009 COZ094-099-260300- EASTERN LAS ANIMAS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 727 PM MDT SAT JUL 25 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN BACA COUNTY IN SOUTHEAST COLORADO SOUTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO AT 722 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 19 MILES SOUTHWEST THROUGH 20 MILES SOUTHEAST OF KIM...OR 56 TO 80 MILES EAST OF TRINIDAD...WHICH WAS MOVING TOWARD THE NORTHWEST AT 5 MPH. THESE STRONG STORMS WILL IMPACT MAINLY RURAL AREAS OF SOUTHERN LAS ANIMAS COUNTY AND WESTERN BACA COUNTY THROUGH 9 PM MDT. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 55 MPH AT TIMES...DANGEROUS CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN ARE ANTICIPATED WITH THESE INTENSE THUNDERSTORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 6:09 PM MDT | Areal Flood Advisory | PUB | Fremont | 2 hr |
| Jul 25, 7:50 PM MDT | River Flood Warning | PUB | Las Animas | 3 hr |
| Jul 25, 7:51 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 114 min |
| Jul 25, 8:11 PM MDT | Areal Flood Advisory | PUB | Baca, Las Animas | 3 hr |
| Jul 25, 9:56 PM MDT | Areal Flood Advisory | PUB | Bent, Otero, Prowers | 3 hr |
| Jul 26, 10:39 AM MDT | Flash Flood Watch | PUB | Alamosa, Chaffee, Costilla, Custer, El Paso, Fremont and 5 more | 10 hr |
| Jul 26, 2:27 PM MDT | Areal Flood Advisory | PUB | Huerfano, Las Animas | 2 hr |
| Jul 26, 2:34 PM MDT | Areal Flood Advisory | PUB | El Paso | 2 hr |
| Jul 26, 2:54 PM MDT | Flash Flood Warning | PUB | El Paso | 96 min |
| Jul 26, 3:04 PM MDT | Areal Flood Advisory | PUB | Fremont, Teller | 106 min |
| Jul 26, 3:12 PM MDT | Flash Flood Warning | PUB | Las Animas | 3 hr |
| Jul 26, 3:38 PM MDT | Areal Flood Advisory | PUB | Custer, Fremont, Saguache | 3 hr |
| Jul 26, 4:26 PM MDT | Flash Flood Warning | PUB | Fremont | 3 hr |
| Jul 26, 4:46 PM MDT | Flash Flood Warning | PUB | Custer, Huerfano, Pueblo | 3 hr |
| Jul 26, 4:59 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas, Otero, Pueblo | 2 hr |
| Jul 26, 5:18 PM MDT | Flash Flood Warning | PUB | Huerfano, Las Animas | 3 hr |
Nearby
Flash Flood Warnings in Colorado, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.